Alert archive / Indiana / Tornado Warnings in 2001

Tornado Warning 1, NWS Paducah, KY

July 28, 2001Vanderburgh County, Warrick County, Indiana

NWS Paducah, KY issued this tornado warning at Jul 28, 2001, 6:35 PM CDT for Vanderburgh County, Warrick County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 28, 2001, 6:35 PM CDT (23:35 UTC)
Expired
Jul 28, 2001, 7:00 PM CDT
In force
25 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Vanderburgh County, IN, Warrick County, IN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1350 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 282336
TORPAH
INC163-173-290000-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT SAT JUL 28 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  VANDERBURGH COUNTY IN SOUTHWEST INDIANA
  WARRICK COUNTY IN SOUTHWEST INDIANA

* UNTIL 700 PM CDT

* AT 634 PM CDT...NUMEROUS REPORTS OF FUNNEL CLOUDS WERE OBSERVED ON 
THE EAST SIDE OF EVANSVILLE.  MOVEMENT WAS EAST AT 20 M4PH. 


LAT...LON 3809 8766 3800 8759 3800 8725 3815 8733

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 28, 2:31 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jul 28, 2:31 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CDT SAT JUL 28 2001

MAIN FORECAST PROBLEM IS RAINFALL AMOUNTS AND TIMING.

WILL CONTINUE FLASH FLOOD WATCH FOR THE ENTIRE CWA FOR TONIGHT.

LATEST RUC HAS MID LEVEL VORT OVER SOUTHEAST MISSOURI...THIS IS
HELPING TO KICK OFF LINE OF HEAVY RAINFALL PRODUCING SHOWERS AND
THUNDERSTORMS. AHEAD OF THE LINE ARE DIURNAL SHOWERS AND STORMS.
BEHIND THE LINE THERE IS A VOID AS NVA MOVES IN FOR A PERIOD THIS
EVENING. THEN THE BIG EVENT COMES IN TONIGHT AS THE SHORT WAVE
ANALYZED OVER NEBRASKA MOVES IN. LATEST IR SATELLITE HAS COOLING
CLOUD TOPS OVER SOUTHEAST KANSAS...WHICH IS LIKELY ASSOCIATED WITH
VORT MAX. THIS VORT SHOULD BRING WIDESPREAD CONVECTION TO THE AREA.

AVN/ETA AGREE ON THE BASICS...WITH THE AVN MORE AGGRESSIVE WITH
OMEGA AND RAINFALL AMOUNTS. LEAN A BIT MORE WITH THE SLIGHTLY FASTER
AVN.

MANY THINGS POINT TO HEAVY RAINFALL TONIGHT. PRECIPITABLE WATER
VALUES OVER 2 INCHES OVER THE REGION. MORNING ANALYSIS HAS MOISTURE
ALL THE WAY TO 250 MB. 850 DEW POINTS WERE AT 15 DEGREES OR HIGHER.
THE GOOD NEWS IS THAT AT LEAST THE STORMS THIS AFTERNOON AND
TONIGHT WILL BE MOVING.

TIME HEIGHT SECTIONS FROM ETA HAS PRECIPITATION ENDING IN PAH AROUND
12Z. WILL HOLD A CHANCE FOR THE MORNING HOURS OVER THE EAST AND
SOUTHEAST AREAS. SHOULD BE OUT OF MOST OF THE NORTHWEST AND WESTERN
PORTIONS BY 12Z. AT THIS TIME WILL NOT EXTEND THE FFA INTO SUNDAY AS
MOST OF THE LIFT/DYNAMICS MOVE EAST SHORTLY AFTER 12Z.

ONCE THE SHORT WAVE MOVES THROUGH...THEN THE CAP AND UPPER LEVEL
RIDGE TAKE OVER FOR A GOOD PART OF NEXT WEEK. 10 TO 12 DEGREE
ISOTHERM AT 700 MB MOVES INTO THE AREA. 594 HEIGHT CONTOUR BUILDS
OVER THE OHIO VALLEY BY TUESDAY. THE MRF STARTS TO BREAK THE RIDGE
DOWN ON FRIDAY..WHILE THE ECMWF IS SLIGHTLY SLOWER. AFTER LOOKING AT
NATIONAL GUIDANCE...WILL KEEP THE EXTENDED DRY DUE TO THE LACK OF
CONFIDENCE IN TIMING OF BREAKING THE RIDGE DOWN.

COORD EARLIER WITH HPC...ILX...SGF...MEM...BNA...STL...SDF...IND.

.PAH...FLASH FLOOD WATCH FOR ENTIRE CWA FOR TONIGHT.

SPODEN

Nearby

Tornado Warnings in Indiana, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.